Alert archive / Texas / Flash Flood Warnings in 2001
Flash Flood Warning 19, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Jun 7, 2001, 8:46 PM CDT for Anderson County, Leon County, Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 7, 2001, 8:46 PM CDT (01:46 UTC)
- Expired
- Jun 8, 2001, 12:45 AM CDT
- In force
- 4 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Anderson County, TX, Leon County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 176 km from the middle of the area, began a volume at 01:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 1.8 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1141 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 1214 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KFWD 080151
FFWFWD
TXC001-289-080545-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
846 PM CDT THU JUN 7 2001
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
ANDERSON COUNTY IN NORTHEAST TEXAS
LEON COUNTY IN NORTHEAST TEXAS
* UNTIL 1245 AM CDT
* WEATHER SERVICE DOPPLER RADAR INDICATED MODERATE TO HEAVY RAIN
ACROSS ANDERSON AND EASTERN LEON COUNTIES. THESE AREAS HAVE
ALREADY HAD 3 TO 5 INCHES OF RAIN...AND AN ADDITIONAL 1 TO 2 INCHES
IS LIKELY BY MIDNIGHT.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT
QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY
IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.
LAT...LON 3202 9596 3183 9589 3162 9581 3136 9630
3098 9626 3112 9601 3114 9581 3153 9575
3160 9527 3184 9545 3209 9546What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 7, 3:05 PM CDT, 5 hours 41 minutes earlier.
Area forecast discussion, Jun 7, 3:05 PM CDT, 5 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 305 PM CDT THU JUN 7 2001 MESOSCALE FEATURES WILL DRIVE WEATHER CONDITIONS ACROSS THE CWA DURING THE SHORT TERM PERIODS. MAIN FORECAST CHALLENGE INVOLVES THE TRACK OF CIRCULATION ASSOCIATED WITH FORMER T.S. ALLISON...NOW CENTERED NEAR CROCKETT. THIS CENTER HAS SHOWN A SLOW...BUT STEADY SOUTHWESTWARD MOVEMENT THIS AFTERNOON. EXPECT HEAVY RAINFALL WITH CONVECTION NEAR THIS CENTER LATE THIS AFTERNOON AND DURING MUCH OF THE OVERNIGHT HOURS. EXPECT THE CENTER...AND ASSOCIATED RAINFALL TO DRIFT SOUTH-SOUTHWEST DURING THE REST OF THE SHORT TERM PERIODS...AS MID AND UPPER LEVEL HEIGHTS CLIMB ACROSS THE SOUTHERN AND INTO THE CENTRAL PLAINS. NEAR NORMAL TEMPERATURES EXPECTED DURING THE EXTENDED PERIODS. A COLD FRONT WILL APPROACH THE CWA BY MID WEEK...AND WILL PROVIDE A FOCUS FOR CONVECTION WEDNESDAY AND THURSDAY. FCSTID = 83 DFW 73 86 72 87 / 10 10 10 10 ACT 72 85 71 85 / 30 30 20 20 .FWD...FLASH FLOOD WATCH OVERNIGHT FOR ZONES TXZ148... TXZ162...TXZ175 (ANDERSON...LEON...ROBERTSON COUNTIES).
In the hours before
Special weather statement, Jun 7, 4:00 PM CDT, 4 hours 46 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-080400-
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS
NATIONAL WEATHER SERVICE FORT WORTH TX
400 PM CDT THU JUN 7 2001
...FLASH FLOOD WATCH FOR ANDERSON...LEON...AND ROBERTSON COUNTIES
TONIGHT...
THE REMAINS OF TROPICAL STORM ALLISON WILL CONTINUE TO PRODUCE
SHOWERS AND SCATTERED THUNDERSTORMS OVER MOST OF NORTH TEXAS
TONIGHT. HEAVY RAINFALL WILL BE CONCENTRATED SOUTH OF A
TEMPLE...MEXIA...ATHENS LINE. WITH SOILS APPROACHING SATURATION IN
ANDERSON...LEON...AND ROBERTSON COUNTIES...FLASH FLOODING MAY
DEVELOP TONIGHT. MORE DETAILS ON THE FLASH FLOOD WATCH CAN BE FOUND
IN THE FOLLOWING PRODUCT:
WGUS64 KFWD OR FTWFFAFTW
OTHERWISE...NO SEVERE WEATHER IS EXPECTED OVER THE REMAINDER OF
NORTH TEXAS.
64Nearby
Flash Flood Warnings in Texas, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.